Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 25, 2000, 2:49 PM EDT for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 25, 2000, 3:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 9 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:05 PM EDT | Thunderstorm Wind | Countywide, FL | Trees down across several county roads. Reported by the Gadsden County EMA. |
| Aug 25, 3:10 PM EDT | Thunderstorm Wind | Tallahassee, FL | Trees and power lines down. Reported by the Leon County Sheriff and EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 251849 SVRTLH FLC039-073-129-251930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GADSDEN COUNTY IN FLORIDA LEON COUNTY IN FLORIDA NORTHERN WAKULLA COUNTY IN FLORIDA * UNTIL 330 PM EDT * AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF TALLAHASSEE TO 26 MILES SOUTHWEST OF BAINBRIDGE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 330 PM EDT... GREENSBORO...QUINCY KILLEARN LAKES...CITY OF TALLAHASSEE TALLAHASSEE REGIONAL AIRPORT WETUMPKA...CENTERVILLE LAKE JACKSON LAKE VIEW POINT...OTTER CAMP IF YOU ARE IN THE PATH OF THIS STORM...SEEK REFUGE IN A REINFORCED STRUCTURE. DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN...AND DANGEROUS LIGHTNING ARE LIKELY. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8999. .END 8 JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:35 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 25, 2:35 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT FRI AUG 25 2000 HAVE UPDATED ZONES TO REFLECT WATCH BOX #707. CURRENTLY RADARS ARE DETECTING SCATTERED CONVECTION OVER MAINLY EASTERN SECTION OF MY FORECAST AREA AND MOVING SE AT ABOUT 25 MPH. AS DRIER AIR CONTINUES TO FILTER INTO MY FORECAST AREA I WOULD EXPECT TO SEE SCATTERED SHOWERS DEVELOP ALONG THE INTERFACE BETWEEN THE DRY AND MOIST AIR...SPECIFICALLY THIS WOULD BE OVER EXTREME SE ALABAMA AND THE FLORIDA PANHANDLE AND PUSHING INTO THE BIG BEND AS WELL AS THE COASTAL WATERS. WILL TAILOR THE 'TONIGHT' PERIOD OF MY ZONES BASED ON RADAR TRENDS...BUT AT THIS TIME I THINK 20 PERCENT OR SO SHOULD SUFFICE. MODELS FAIRLY SIMILAR IN THE UPPER LEVELS WITH CURRENT TROF SEEN IN WATER VAPOR IMAGERY OVER THE SOUTHEASTERN U.S. CONTINUING TO SLIDE EASTWARD INTO THE ATLANTIC WATERS BY EARLY SATURDAY. ANOTHER SHORTWAVE APPROACHES THE FORECAST AREA RIDING OVER THE TOP OF THE RIDGE ON SUNDAY. HOWEVER...THERE ARE SOME DIFFERENCES IN THE STRENGTH AND POSITION OF THIS NEXT SHORTWAVE. ETA HAS THE HIGHEST OMEGA AND MOISTURE ASSOCIATED WITH THE SYSTEM OVER EASTERN TN BY 12Z SUN... WHILE NGM SHOWS A BULLSEYE OF OMEGA THAT EXTENDS FROM EASTERN TN INTO SOUTHEAST ALABAMA...AND FINALLY AVN INDICATES THESE FEATURES OVER CENTRAL KENTUCKY. AFTER THAT TIME MODELS CAN'T AGREE AND ETA SHOWS BEST LIFT AND MOISTURE RIGHT OVER THE MIDDLE OF MY CWA...AND AVN HAS IT PULLING OFF TO THE E OR NE INTO THE MID ATLANTIC REGION BY LATE SUNDAY (00Z MONDAY). MODELS ALSO INDICATE IN FORECAST SOUNDINGS THAT PW'S WILL DROP TO AROUND 1.5 INCHES BY SATURDAY...BUT THEN AS THE NEXT SHORTWAVE APPROACHES PW'S INCREASE TO AROUND THE 2 INCH MARK BY LATE IN THE FORECAST PERIOD. SEABREEZE REGIME TYPE FOR SATURDAY IS A TYPE 8...1000-700MB MEAN VECTOR WIND OF NW < 10 KNOTS OVER THE PANHANDLE ZONES AND A TYPE 4...W-SW FLOW < 10 KNOTS OVER THE BIG BEND ZONES. CLIMO WOULD SUGGEST POPS OF 30-40 PERCENT FOR THE PANHANDLE ZONES AND 40-50 FOR THE BIG BEND. HOWEVER..SINCE PW'S ARE WELL BELOW CLIMO VALUES WILL UNDERCUT THESE NUMBERS SIGNIFICANTLY AND USE 10 TO 20 PERCENT FOR SATURDAY. WITH THE APPROACH OF THE NEXT SHORTWAVE ON SUNDAY...THE SEABREEZE REGIME FOR THEN IS A W-NW FLOW < 10 AND THIS WARRANTS POPS IN THE 40-50 PERCENT RANGE OVER THE FLORIDA ZONES AND 30-40 OVER SE AL AND SW GA. DUE TO THE UNCERTAINTY OF THE SHORTWAVE ON SUNDAY WILL USE 40 PERCENT ACROSS THE BOARD. GUIDANCE TEMPS LOOK VERY SIMILAR AND WILL GENERALLY FOLLOW. MARINE: GENERALLY A SOUTHERLY COMPONENT TO THE COASTAL FORECAST THRU SATURDAY NIGHT...BUT LIGHT (10 KNOTS OR LESS). FIRE WEATHER: THINK RH'S ON SATURDAY WILL REMAIN ABOVE RED FLAG CRITERIA...SO NO WATCHES OR WARNINGS ANTICIPATED. EXTENDED: LOOKS LIKE A SHIFT IN THE PATTERN (AT LEAST AS SEEN IN THE MFR) WITH A RIDGE IN THE EAST AND TROF IN THE WEST. SEABREEZE CLIMO SUGGEST CHANCE POPS EACH DAY. PRELIMINARY NUMBERS (SUBJECT TO CHANGE): TLH 069/096 070/095 3214 PFN 076/092 076/091 2214 DHN 071/097 072/095 -1-4 ABY 070/097 071/095 -1-4 VLD 071/096 070/095 3114 .TLH... AL...NONE. GA...SVR TSTM WATCH #707 INCLUDES PORTIONS OF SW GA UNTIL 00Z. FL...SVR TSTM WATCH #707 INCLUDES MUCH OF THE FL BIG BEND UNTIL 00Z. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:25 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 50 min |
| Aug 25, 2:25 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 50 min |
| Aug 25, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 33 min |
| Aug 25, 4:27 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 33 min |
| Aug 25, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 32 min |
| Aug 25, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Aug 25, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Aug 25, 5:17 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 28 min |
| Aug 25, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Franklin | 39 min |
| Aug 25, 5:41 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 34 min |
| Aug 25, 5:41 PM EDT | Severe Thunderstorm Warning | TAE | Washington | 34 min |
| Aug 25, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 66 min |
| Aug 25, 6:09 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 66 min |
| Aug 25, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Gulf | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.